Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KmK909

Concerns about BP Gel (just started)

Recommended Posts

Hey Dan or anyone that may be able to help..

I just recently (3 or 4 days ago) started using BP Gel along with the rest of The Regimine. I use a Purpose bar to wash/shave, the BP Gel, and Eucerine Daily Renewal as moistuerizer. I began with just the Purpose as I waited for the BP and Eucerine to arrive, and although it seemed to cause some drying it wasn't a big deal. Now, using the BP, I am experiencing redness (especially my nose, in the far corners), and extreme drying, along with stinging. I use the Eucerine to stop the drying but that stings a bit too. My question is, am I experiencing an intense hardening effect that will improve soon or am I having some kind of reaction?? My Whole face looks so red compared to before, almost similar to a light sunburn.

Share this post


Link to post
Share on other sites

well maybe you should try using a little less BP. apply a thinner layer. i've never used BP but if you use too much of any topical it causes irritation.

Share this post


Link to post
Share on other sites

Purpose was a bit too drying for me too. I'd say save the Purpose for later when your skin is more adjusted, and for now use something more moisturizing like Cetaphil Gentle Liquid Cleanser or Neutrogena Extra Gentle Cleanser. That will help calm your skin more. For moisturizer, it's not recommended to start off with the Eucerin Renewal! So save that for later too. For now use something else that does not contain any AHA. Personally I use Cetaphil Daily moisturizer, but look up at the product ratings part of the page and see what you think looks good! So yeah, after awhile your skin will adjust to the bp and not be so dry, and then you can try switching back to those other products and see if your skin handles it ok.

Share this post


Link to post
Share on other sites

Thanks for the response. I picked up a bottle of Cetaphil Gentle Skin Cleaner... seems to be alright but doesn't lather much which will be an issue when shaving. Also doesn't seem to have the best reviews on the site.. I'm considering the Cetaphil Antibacterial bar.

Share this post


Link to post
Share on other sites

Thanks a lot for the reply. I'll stay away from the Cetaphil bar then I guess. I wonder if Purpose's liquid soap is any better than Cetaphil's? I certainly can't shave with Cetaphil's liquid soap..

I guess I'll just wait out the redness and try to apply little amounts. It's just hard going on looking like I've been sunburnt in the face when the rest of me is pale as the background of thise site lol. Anyway Ill stay away from the Eucerin until later on... I guess I'll just deal with the dryness.

Share this post


Link to post
Share on other sites

happened to me as well when i first started using BP

u must use a moisturising face wash and use an extremely moisturising face lotion

i use aloe vera gel and i love it!

this reaction occured for the first week or so then gradually subsided...so patience is the key!

if excessive shedding of skin occurs, simply get a soft damp towel and gently rub the dead skin off...that's what i did...but remember to also wet ur face a little to soften the skin

hope it works out for u! wink.gif

Share this post


Link to post
Share on other sites

redness, dryness, and irritation are to be expected when beginning bp usage.

you can consider dropping your dosage for a few days and going up super slowly, but it sounds to me that what you are expecting is a completely normal part of adjusting to benzoyl peroxide.

Share this post


Link to post
Share on other sites
happened to me as well when i first started using BP

u must use a moisturising face wash and use an extremely moisturising face lotion

i use aloe vera gel and i love it!

this reaction occured for the first week or so then gradually subsided...so patience is the key!

if excessive shedding of skin occurs, simply get a soft damp towel and gently rub the dead skin off...that's what i did...but remember to also wet ur face a little to soften the skin

hope it works out for u!  wink.gif

Share this post


Link to post
Share on other sites
Hey Dan or anyone that may be able to help..

I just recently (3 or 4 days ago) started using BP Gel along with the rest of The Regimine. I use a Purpose bar to wash/shave, the BP Gel, and Eucerine Daily Renewal as moistuerizer. I began with just the Purpose as I waited for the BP and Eucerine to arrive, and although it seemed to cause some drying it wasn't a big deal. Now, using the BP, I am experiencing redness (especially my nose, in the far corners), and extreme drying, along with stinging. I use the Eucerine to stop the drying but that stings a bit too. My question is, am I experiencing an intense hardening effect that will improve soon or am I having some kind of reaction?? My Whole face looks so red compared to before, almost similar to a light sunburn.

Share this post


Link to post
Share on other sites

If you haven't picked up a new cleanser yet, I recommend Eucerin Pore Purifying wash. It has very few ingredients and it's gentle. Moreover, it lathers so I think you could use it for shaving.

I can only find it online (drugstore.com, amazon.com) but I think some pharmacies might have it. If you can't find it, then the next thing I'd recommend is Aveeno Ultra-Calming foaming cleanser. However, it's a foam- i.e. it doesn't lather per se, so it probably wouldn't be the best for shaving.

Share this post


Link to post
Share on other sites

To update

Currently using the Cetaphil gentle cleanser, and the Purpose bar when I need to shave. Slowly ramping up my BP Gel use, I have been using it twice a day in steadily increasing amounts, but lately my face has become more red/dry and has a stinging sensation, so I'm going to cut back to one application a day. I'm using Eucerine Daily Renewal moisteurizer.. I know it isn't recommended until later in the Regimen, but I already have it and don't see the point in picking up a different one for only a few weeks use. It doesn't seem to be too irritating, although I think it may be contributing to my redness/stinging.

Considering picking up some of Eucerin's cleanser. Even with the Cetaphil, I'm still experiencing extreme dryness. I'm assuming this could all be the onset/hardening effect of the BP, but it's getting a bit annoying.

Maybe Dan could reply and share some of his infinite knowledge..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×